FDA Calls for Warning on Label of Cubicin

WASHINGTON, July 29 (UPI) — The antibiotic daptomycin, or Cubicin, should have a drug label warning, the U.S. Food and Drug Administration says.

The FDA notified healthcare professionals and patients of the potential for developing eosinophilic pneumonia — a rare but serious condition in which a type of white blood cell fills the lungs — during treatment with the intravenous antibiotic daptomycin, used in treatment of serious skin and bloodstream infections.


Eosinophilic pneumonia symptoms include fever, cough, shortness of breath and difficulty breathing. It may lead to progressive respiratory failure and is potentially fatal if not quickly recognized and appropriately managed.

“Healthcare professionals should closely monitor patients being treated with Cubicin for eosinophilic pneumonia,” the FDA statement says. “Patients receiving Cubicin should immediately contact their healthcare professional if they develop a new or worsening fever, cough, shortness of breath, or difficulty breathing.”

The FDA said a review of published case reports of Cubicin-associated eosinophilic pneumonia identified seven cases of eosinophilic pneumonia from 2004 to 2010 most likely associated with Cubicin.

Copyright 2010 United Press International, Inc. (UPI). Any reproduction, republication, redistribution and/or modification of any UPI content is expressly prohibited without UPI’s prior written consent.


Categorized | Other
Leave a Reply

You must be logged in to post a comment.

Advertisement